Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



On quantum limits on flat tori

Author: Dmitry Jakobson
Journal: Electron. Res. Announc. Amer. Math. Soc. 1 (1995), 80-86
MSC (1991): Primary 42B05, 81Q50, 58C40, 52B20, 11D09, 11J86
Comment: Additional information about this paper
MathSciNet review: 1350683
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We classify all weak $*$ limits of squares of normalized eigenfunctions of the Laplacian on two-dimensional flat tori (we call these limits quantum limits). We also obtain several results about such limits in dimensions three and higher. Many of the results are a consequence of a geometric lemma which describes a property of simplices of codimension one in $\mathbb{R}^n$ whose vertices are lattice points on spheres. The lemma follows from the finiteness of the number of solutions of a system of two Pell equations. A consequence of the lemma is a generalization of the result of B. Connes. We also indicate a proof (communicated to us by J. Bourgain) of the absolute continuity of the quantum limits on a flat torus in any dimension. We generalize a two-dimensional result of Zygmund to three dimensions; we discuss various possible generalizations of that result to higher dimensions and the relation to $L^p$ norms of the densities of quantum limits and their Fourier series.

References [Enhancements On Off] (What's this?)

  • Bak1 A. Baker, Transcedental number theory, Cambridge University Press, 1975. MR 54:10163
  • Bak2 A. Baker, A sharpening of the bounds for linear forms in logarithms II., Acta Arithmetica XXIV (1973), 33--36. MR 51:12724
  • Bou1 J. Bourgain, Eigenfunction bounds for the Laplacian on the $n$-torus., Intern. Math. Res. Notices, No.3 (1993), 61--66. MR 94f:58127
  • Bou2 J. Bourgain, Quasi-periodic solutions of Hamiltonian perturbations of 2D linear Shroödinger equations, preprint (1994).
  • Con B. Connes, Sur les coefficients des séries trigonométriques convergents sphériquement, C. R. Acad. Sc. Paris, 283 (1976), A159--A161. MR 54:10975
  • HL G. Hardy and J. Littlewood, Some problems of 'partitio numeronum'; III: on the expression of a number as a sum of primes, Collected Papers of G. H. Hardy, Oxford University Press, 1966, pp. (561--630). MR 34:1151
  • Jak D. Jakobson, Ph. D. Thesis, Princeton University (1995).
  • Mi M. Mignotte, Intersection des images de certaines suites récurrentes linéaires, Theor. Computer Science, No. 7 (1978), 117--122. MR 58:16486
  • Sar P. Sarnak, Arithmetic Quantum Chaos, Blyth Lectures, Toronto (1993).
  • Zyg A. Zygmund, On Fourier coefficients and Transforms of functions of two variables, Studia Mathematica, T.L. (1974), 189--201. MR 52:8788

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 42B05, 81Q50, 58C40, 52B20, 11D09, 11J86

Retrieve articles in all journals with MSC (1991): 42B05, 81Q50, 58C40, 52B20, 11D09, 11J86

Additional Information

Dmitry Jakobson
Affiliation: address Department of Mathematics, Princeton University, Princeton, NJ 08544

Received by editor(s): April 20, 1995
Received by editor(s) in revised form: July 19, 1995
Communicated by: Yitzhak Katznelson
Article copyright: © Copyright 1995 American Mathematical Society